Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 15, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jun 21, 2011, 3:02 AM CDT for 15 counties in Nebraska; 6 counties in Kansas. It took effect at Jun 21, 2011, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 3:02 AM CDT (08:02 UTC)
- In effect from
- Jun 21, 2011, 9:00 AM CDT
- Expired
- Jun 21, 2011, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
All 21 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
110 WWUS73 KGID 210803 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 302 AM CDT TUE JUN 21 2011 ...WINDY CONDITIONS EXPECTED ACROSS THE AREA TODAY... .NORTHWESTERLY WINDS WILL INTENSIFY LATER THIS MORNING...WITH WINDY CONDITIONS EXPECTED BETWEEN MID MORNING AND EARLY THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH...ACCOMPANIED BY GUSTS AS HIGH AS 50 MPH...CAN BE EXPECTED TODAY. THESE STRONG WINDS WILL BEGIN DIMINISHING BY MID TO LATE AFTERNOON...WITH ALL AREAS LIKELY OBSERVING MORE TRANQUIL CONDITIONS BY EARLY THIS EVENING. KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085- 211600- /O.NEW.KGID.WI.Y.0015.110621T1400Z-110622T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY- SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS- FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY... ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD... HOLDREGE...MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD 302 AM CDT TUE JUN 21 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * NORTHWESTERLY WINDS WILL INTENSIFY ACROSS THE AREA LATER THIS MORNING...WITH WINDY CONDITIONS EXPECTED BETWEEN MID MORNING AND EARLY THIS EVENING. * SUSTAINED WINDS OF 30 TO 40 MPH...ACCOMPANIED BY GUSTS AS HIGH AS 50 MPH...CAN BE EXPECTED. * LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
2 follow-up statements
881 WWUS73 KGID 211600 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1100 AM CDT TUE JUN 21 2011 ...WINDY CONDITIONS PERSISTING THROUGH THE DAY... .STRONG NORTHWESTERLY WINDS WILL PERSIST THROUGH THE EARLY EVENING HOURS BEFORE GRADUALLY SUBSIDING TOWARD SUNSET AND THEREAFTER...AS A STRONG LOW PRESSURE SYSTEM PULLS FARTHER AWAY FROM THE REGION TOWARD NORTHERN IOWA AND SOUTHERN MINNESOTA. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...ACCOMPANIED BY GUSTS AS HIGH AS 50 MPH...CAN BE EXPECTED TODAY...WITH THE HIGHEST SPEEDS FOCUSED GENERALLY WEST OF A LEXINGTON NEBRASKA TO OSBORNE KANSAS LINE. KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085- 220000- /O.CON.KGID.WI.Y.0015.000000T0000Z-110622T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY- SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS- FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY... ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD... HOLDREGE...MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD 1100 AM CDT TUE JUN 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * STRONG NORTHWESTERLY WINDS WILL PERSIST THROUGH THE EARLY EVENING HOURS BEFORE GRADUALLY SUBSIDING TOWARD SUNSET AND THEREAFTER...AS A STRONG LOW PRESSURE SYSTEM PULLS FARTHER AWAY FROM THE REGION * SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...ACCOMPANIED BY GUSTS AS HIGH AS 50 MPH...CAN BE EXPECTED THROUGH EARLY THIS EVENING. THE HIGHEST WIND SPEEDS WILL GENERALLY FOCUS WEST OF A LEXINGTON NEBRASKA TO OSBORNE KANSAS LINE. * LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PFANNKUCH
555 WWUS73 KGID 212350 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 650 PM CDT TUE JUN 21 2011 KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085- 220100- /O.EXP.KGID.WI.Y.0015.000000T0000Z-110622T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY- SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS- FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY... ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD... HOLDREGE...MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD 650 PM CDT TUE JUN 21 2011 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... NORTHWEST WIND WILL REMAIN ON THE BREEZY SIDE THROUGH TOMORROW...BUT WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 21, 12:55 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 21, 12:55 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1255 AM CDT TUE JUN 21 2011 .AVIATION...06Z TAF. SURFACE LOW PRESSURE WILL SLOWLY TRACK NORTHEASTWARD ACROSS SOUTH CENTRAL NEBRASKA THIS MORNING. WHILE SOME THUNDERSTORMS WILL BE POSSIBLE AT KGRI OVER THE NEXT FEW HOURS...MOST OF THE ASSOCIATED SHOWER ACTIVITY SHOULD BECOME LESS CONVECTIVE BY 21/10Z...WITH MVFR CIGS EXPECTED AND BRIEF MVFR VSBYS POSSIBLE IN HEAVIEST RAIN SHOWERS. MVFR CIGS ARE THEN EXPECTED TO CONTINUE THROUGH ABOUT 21/18Z...WHEN CIGS ARE EXPECTED TO LIFT TO AROUND 5KFT. BREEZY NORTHEASTERLY WINDS GUSTING TO 35 KTS ARE EXPECTED ON THE BACKSIDE OF THIS LOW PRESSURE SYSTEM DURING THE DAY TUESDAY...AND NOT EXPECTED TO DIMINISH UNTIL AFT 22/04Z. && .PREV DISCUSSION... /ISSUED 339 PM CDT MON JUN 20 2011/ SHORT TERM...TONIGHT THROUGH 00Z FRIDAY. PRIMARY FORECAST CONCERN CONTINUES TO LIE WITH THE IMPACT FELT BY THE UPPER LEVEL LOW MOVING THROUGH. THINGS ARE UNDERWAY AND SO FAR GOING PRETTY MUCH AS EXPECTED...PROFILER/SATELLITE DATA SHOWING THE MAIN UPPER LEVEL LOW PRESSURE SYSTEM MAKING ITS WAY FURTHER ONTO THE PLAINS...CURRENTLY SET UP OVER WRN PORTIONS OF KANSAS. SURFACE LOW PRESSURE SITTING OVER NC KS/NEAR THE KS/NEB BORDER...WITH THE WARM FRONTAL BOUNDARY EXTENDING TOWARD THE E/NE. PLENTY OF INSTABILITY/SHEAR AVAILABLE...SO EXPECTING THUNDERSTORMS TO HAVE LITTLE TROUBLE BECOMING SEVERE THIS AFTERNOON...AND WITH THE SFC LOW SHIFTING RIGHT OVER THE CWA AND BOUNDARIES IN PLACE...THE POTENTIAL FOR TORNADOES CERTAINLY REMAINS. THIS WILL REMAIN THE MAIN STORY THROUGH THE REST OF THE AFTERNOON AND INTO THIS EVENING...WITH ADDITIONAL ACTIVITY EXPECTED TO FIRE ALONG THE SFC FRONT DRAPED THROUGH THE CWA AS THE UPPER LEVEL PUSHES FURTHER INTO THE REGION. WESTERN PORTIONS WILL CONTINUE TO SEE WRAP AROUND PRECIPITATION CHANCES THROUGH THE OVERNIGHT HOURS ON THE BACKSIDE OF THE UPPER LEVEL LOW AS IT SHIFTS NORTHEAST THROUGH THE CENTRAL PLAINS...WITH IT EXPECTED TO BE OVER NORTHEASTERN NEBRASKA BY 12Z TUESDAY. IT WILL CONTINUE TO GRADUALLY SHIFT E/NE THROUGH THE DAY...WHICH WILL KEEP PRECIPITATION CHANCES LINGERING AROUND...ESP ACROSS NORTHEASTERN PORTIONS OF THE CWA. EXPECTING COOLER CONDITIONS WITH NORTHWESTERLY WINDS AND CONTINUED CLOUD COVER /AT LEAST FOR PART OF THE DAY/...WITH HIGHS FORECAST IN THE 70S. KEPT THUNDER AT AN ISOLATED MENTION WITH THE BEST INSTABILITY PUSHING EAST OF THE CWA. ONE CONCERN WILL BE WITH WINDS...WITH PRESSURE RISES AND A TIGHTENED PRESSURE GRADIENT ACROSS THE CWA. EXPECTING THAT WIND SPEEDS WILL BE IN AT LEAST THE 20 TO 25 MPH RANGE...UPCOMING SHIFTS WILL HAVE TO DETERMINE IF THERE IS A NEED FOR A WIND ADV. KEPT FORECAST FOR TUESDAY NIGHT THROUGH THURSDAY DRY...AS THE CWA SITS UNDER NORTHWESTERLY UPPER LEVEL FLOW BEHIND TODAYS SYSTEM. EXPECTING TO SEE CLEARING SKIES WITH THE MORE SUBSIDENT FLOW...WITH GRADUALLY DIMINISHING WINDS AS SURFACE HIGH PRESSURE CONTINUES TO SETTLE INTO THE REGION FROM THE WEST. LONG TERM...THURSDAY NIGHT THROUGH MONDAY. PRIMARY CONCERNS INCLUDE SEVERAL CHANCES FOR OFF AND ON...LIKELY MAINLY NOCTURNAL THUNDERSTORM CHANCES. THIS FORECAST WAS BASED PRIMARILY OFF A BLEND OF THE DETERMINISTIC 00Z ECMWF RUN...AND THE 00Z GFS ENSEMBLE MEAN. LOOKING AT THE OVERALL PICTURE FOR THESE 3-4 DAYS...MODELS ARE IN DECENT AGREEMENT THAT FRI-MON WILL FEATURE A SEASONABLY ACTIVE QUASI-ZONAL FLOW PATTERN ALOFT...TO THE NORTH OF A SUBTROPICAL MID LEVEL RIDGE BECOMING ESTABLISHED FROM THE DESERT SOUTHWEST INTO TX/OK. STARTING THINGS OFF THURS NIGHT INTO FRI...THE MID/UPPER LEVELS FEATURE WEAK RIDGING...WITH THE CENTRAL PLAINS IN BETWEEN THE DEPARTING SHORTWAVE TROUGH ACROSS THE NORTHEAST CONUS...AND ANOTHER CLOSED H5 LOW CENTERED NEAR THE WASHINGTON STATE/BRITISH COLUMBIA BORDER. AT THE SURFACE...THE STORY FOR THE ENTIRE FRI-MON PERIOD GENERALLY HINGES ON THE PLACEMENT OF A CLASSIC JUNE QUASI-STATIONARY EAST-WEST FRONT...WHICH WILL LIKELY WANDER AROUND SOMEWHERE BETWEEN SOUTHERN KANSAS AND SOUTHERN NEBRASKA DEPENDING ON THE DAY. OVERALL...THE FORECAST LOOKS RELATIVELY UNCHANGED FROM PREVIOUS PACKAGE...WITH SEVERAL...OFF AND ON CHANCES FOR THUNDERSTORMS DURING THE PERIOD. HAVE SLIGHT CHANCE 20 PERCENT POPS FOCUSED DURING MOST PERIODS...BUT MADE A MINOR BUMP TO CHANCE 30S FOR FRIDAY NIGHT...WHICH BASED ON GFS ENSEMBLE DATA LOOKS LIKE THE OVERALL BEST 12-HOUR PRECIP RISK DURING THE EXTENDED PERIOD. AS FOR THURSDAY NIGHT INTO FRIDAY...SOMEWHAT HESITANTLY LEFT OUT SLIGHT CHANCE POPS...ALTHOUGH 00Z ECMWF WOULD SUGGEST THAT POPS MAY ULTIMATELY BE REQUIRED ACROSS AT LEAST THE EASTERN HALF OF THE CWA LATE THURS NIGHT INTO FRI MORNING AS DECENT LOW LEVEL JET CONVERGENCE/THETA-E ADVECTION FOCUSES INTO THE AREA. HOWEVER WITH THE GFS ENSEMBLE MUCH LESS BULLISH FOR NOW...WILL LEAVE IT DRY FOR NOW. AS STATED EARLIER...FOCUSED HIGHEST POPS FOR NOW ON FRIDAY NIGHT PERIOD...AS BOTH GFS/ECMWF ARE IN DECENT AGREEMENT WORKING A LOW AMPLITUDE SHORTWAVE THROUGH THE MID LEVEL FLOW...ENHANCING THE LOW LEVEL FORCING FROM ANOTHER NOCTURNAL LOW LEVEL JET POKING NORTHWARD OUT OF KANSAS. ADDITIONAL WAVES PASS THROUGH BOTH SAT NIGHT AND SUN NIGHT...AND ALTHOUGH THE CURRENT POPS DON/T OUTWARDLY REFLECT IT...THIS LOOKS LIKE A FAIRLY CLASSIC JUNE PATTERN FAVORING EVENING/OVERNIGHT CONVECTION VERSUS DAYTIME STORMS...EITHER VIA THE LOW LEVEL JET OR FROM HIGH PLAINS STORMS ROLLING EASTWARD INTO THE AREA. AS ALWAYS...A POTENTIALLY STRONG MID LEVEL CAP EVIDENT BY H7 TEMPS IN EXCESS OF +12C WILL DICTATE THE SOUTHERN EXTENT OF CONVECTION...AND PATTERN SUGGESTS NEBRASKA COUNTIES WILL ULTIMATELY BE ASSIGNED HIGHER STORM CHANCES THAN KANSAS. ALTHOUGH NO PERIOD STANDS OUT FOR A MAJOR SEVERE WEATHER RISK...THE PERSISTENCE OF 30-40KT OF DEEP LAYER SHEAR ON THE NORTHERN PERIPHERY OF THE SOUTHERN PLAINS RIDGE...ALONG WITH THE RETURN OF AMPLE MOISTURE/INSTABILITY IN THE FORM OF ALMOST DAILY MUCAPE VALUES OF AT LEAST 1000-2000 J/KG...SUGGESTS THAT PERIODIC SEVERE STORM CHANCES WILL EXIST...ALONG WITH CHANCES FOR LOCALLY HEAVY RAINFALL. WOULD BE RATHER SURPRISED IF THE CWA DOESN/T END UP IN AT LEAST 1 SPC SLIGHT RISK DURING THE FRI-MON PERIOD...AND POSSIBLY ALL DAYS. IN SUMMARY...AN ACTIVE PATTERN OF OFF AND ON THUNDERSTORM CHANCES WILL HIGHLIGHT THE EXTENDED...AND THERE ARE A BOAT LOAD OF DETAILS TO IRON OUT IN THE COMING DAYS. TEMPERATURE WISE...MADE OVERALL FEW CHANGES TO PREVIOUS FORECAST. HIGH TEMPS FRI-MON ARE FORECAST TO HOVER WITHIN A FEW DEGREES OF LATE JUNE NORMALS MOST AREAS...WITH LOW TO MID 80S PREVALENT ACROSS NEBRASKA ZONES...AND MID 80S TO LOW 90S IN NORTH CENTRAL KS. OBVIOUSLY THE TEMPERATURE DETAILS WILL BE HEAVILY MODULATED BY THE PLACEMENT/TIMING OF CONVECTION...AND HOW FAR NORTH OR SOUTH THE QUASI-STATIONARY EAST-WEST FRONT WILL BE SHOVED AROUND. ALTHOUGH USED A MODEL/GUIDANCE BLEND FOR HIGHS EACH DAY...THE 00Z ECMWF ALONE SEEMS TO BE A BIT MORE AGGRESSIVE BRINGING WARMER AIR NORTH INTO MUCH OF THE CWA FRI-MON...SUGGESTING THAT ESPECIALLY KS ZONES COULD SEE MORE IN THE WAY OF 90S VERSUS UPPER 80S. TIME WILL TELL. MORNING LOWS WILL GENERALLY FALL BETWEEN THE UPPER 50S AND MID 60S EACH MORNING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ADO LONG TERM...PFANNKUCH AVIATION...ROSSI
Hazardous weather outlook, Jun 20, 10:31 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1031 PM CDT MON JUN 20 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 220345- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1031 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. A FEW OF THESE MAY BE ON THE STRONG SIDE...WITH HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS UP TO 50 MPH POSSIBLE...ESPECIALLY NEAR THE CENTER OF THE ROTATING AREA OF LOW PRESSURE. LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH TONIGHT...ESPECIALLY IN AREAS WHERE STORMS TRAIN OVER THE SAME AREA FOR A PROLONGED PERIOD OF TIME...WHICH COULD LEAD TO FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS ACROSS THE OUTLOOK AREA ON TUESDAY. A FEW MAY BE ON THE STRONG SIDE...WITH HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS UP TO 50 MPH POSSIBLE. BETWEEN FRIDAY NIGHT AND SUNDAY...THERE ARE VARIOUS...OFF AND ON CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. ALTHOUGH IT IS TOO EARLY TO DETERMINE SPECIFICS...IT IS LIKELY THAT AT LEAST A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL AFFECT THE REGION DURING THIS TIME...ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY DURING THE LATE EVENING AND OVERNIGHT HOURS IF THUNDERSTORMS REDEVELOP. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Special weather statement, Jun 21, 12:16 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1216 AM CDT TUE JUN 21 2011
NEZ060-072-073-082-083-210630-
DAWSON NE-FURNAS NE-GOSPER NE-HARLAN NE-PHELPS NE-
1216 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PHELPS...WESTERN
HARLAN...GOSPER...FURNAS AND DAWSON COUNTIES UNTIL 130 AM CDT...
AT 1209 AM CDT...THE PUBLIC REPORTED INTENSE NORTHERLY WINDS
ASSOCIATED WITH SHOWERS ALONG THE WESTERN PORTIONS OF DAWSON COUNTY.
THESE WINDS ARE EXPECTED TO GUST TO 45 TO 55 MPH OVER THE NEXT HOUR
OR SO...RESULTING IN WINDY CONDITIONS ACROSS PORTIONS OF THE ADVISED
COUNTIES.
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
BERTRAND...
LOOMIS...
ATLANTA...
ARAPAHOE...
HOLBROOK...
EDISON...
CAMBRIDGE...
OXFORD...
HOLLINGER...
ORLEANS...
BEAVER CITY...
STAMFORD...
HENDLEY...
WILSONVILLE...
THIS ALSO INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 210 AND 255.
LAT...LON 4105 9942 4002 9941 4001 10019 4036 10020
4036 10010 4044 10009 4045 9999 4069 9999
4070 10021 4104 10022
TIME...MOT...LOC 0512Z 001DEG 20KT 4055 10020The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:11 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 49 min |
| Jun 20, 7:17 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 28 min |
| Jun 20, 7:36 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 39 min |
| Jun 20, 7:59 PM CDT | Special Weather Statement | GID | Furnas | 46 min |
| Jun 20, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 34 min |
| Jun 20, 8:27 PM CDT | Areal Flood Advisory | GID | Furnas | 6 hr |
| Jun 20, 11:41 PM CDT | Areal Flood Advisory | GID | Franklin, Harlan, Kearney, Phelps | 6 hr |
| Jun 21, 12:06 AM CDT | Areal Flood Advisory | GID | Valley | 6 hr |
| Jun 21, 12:16 AM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper | 74 min |
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.